Alert archive / Texas / Frost Advisories in 2011
Frost Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Oct 17, 2011, 3:54 AM CDT for 6 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 18, 2011, 3:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 3:54 AM CDT (08:54 UTC)
- In effect from
- Oct 18, 2011, 3:00 AM CDT
- Expired
- Oct 18, 2011, 9:50 AM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Ochiltree County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3234 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648 WWUS74 KAMA 170854 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 354 AM CDT MON OCT 17 2011 OKZ001>003-TXZ001>006-171700- /O.NEW.KAMA.FR.Y.0003.111018T0300Z-111018T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING 354 AM CDT MON OCT 17 2011 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT TUESDAY. * EVENT...TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEAR SKIES AND DECREASING WINDS COULD LEAD TO FROST DEVELOPMENT IN THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE. * TIMING...THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN MIDNIGHT TONIGHT AND 10 AM TUESDAY MORNING. * IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JOHNSON
5 follow-up statements
283 WWUS74 KAMA 171625 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1125 AM CDT MON OCT 17 2011 OKZ001>003-TXZ001>006-180000- /O.CON.KAMA.FR.Y.0003.111018T0300Z-111018T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING 1125 AM CDT MON OCT 17 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT TUESDAY. * EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEAR SKIES AND DECREASING WINDS COULD LEAD TO FROST DEVELOPMENT IN THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN MIDNIGHT TONIGHT AND 10 AM TUESDAY MORNING. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TB
755 WWUS74 KAMA 172050 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT MON OCT 17 2011 OKZ001-002-TXZ001-002-006-180400- /O.NEW.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/ /O.EXT.KAMA.FR.Y.0003.111018T0800Z-111018T1500Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 350 PM CDT MON OCT 17 2011 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR MUCH OF THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THE FROST ADVISORY IS NOW IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY ACROSS THE FAR NORTH TEXAS AND OKLAHOMA PANHANDLES. * EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEARING SKIES AND DECREASING WINDS WILL LEAD TO FROST DEVELOPMENT IN THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE LATE TONIGHT. TEMPERATURES LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING WILL LIKELY FALL INTO 29 TO 32 DEGREE RANGE ACROSS MUCH OF THE WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO CLEAR SKIES AND LIGHT WINDS. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM TUESDAY AND WEDNESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST TONIGHT AND FROM SUB FREEZING TEMPERATURES TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ003-TXZ003>005-180400- /O.EXT.KAMA.FR.Y.0003.111018T0800Z-111018T1500Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT 350 PM CDT MON OCT 17 2011 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY ACROSS THE FAR NORTH TEXAS AND OKLAHOMA PANHANDLES. * EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEARING SKIES AND DECREASING WINDS WILL LEAD TO FROST DEVELOPMENT IN THE OKLAHOMA PANHANDLE AND FAR NORTH TEXAS PANHANDLE. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM TUESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TXZ007-011-016-180400- /O.NEW.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/ MOORE-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...DUMAS...VEGA...HEREFORD 350 PM CDT MON OCT 17 2011 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR MUCH OF THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. * EVENT: TEMPERATURES LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING WILL LIKELY FALL INTO 29 TO 32 DEGREE RANGE ACROSS MUCH OF THE WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO CLEAR SKIES AND LIGHT WINDS. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM WEDNESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MBS
506 WWUS74 KAMA 180157 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 857 PM CDT MON OCT 17 2011 OKZ001-002-TXZ001-002-006-181000- /O.CON.KAMA.FR.Y.0003.111018T0800Z-111018T1500Z/ /O.CON.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 857 PM CDT MON OCT 17 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEARING SKIES AND DECREASING WINDS WILL LEAD TO FROST DEVELOPMENT IN THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE LATE TONIGHT. TEMPERATURES LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING WILL LIKELY FALL INTO THE 29 TO 32 DEGREE RANGE ACROSS MUCH OF THE WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO CLEAR SKIES AND LIGHT WINDS. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM TUESDAY AND WEDNESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST TONIGHT AND SUB FREEZING TEMPERATURES TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ003-TXZ003>005-181000- /O.CON.KAMA.FR.Y.0003.111018T0800Z-111018T1500Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT 857 PM CDT MON OCT 17 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY. * EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEARING SKIES AND DECREASING WINDS WILL LEAD TO FROST DEVELOPMENT IN THE OKLAHOMA PANHANDLE AND FAR NORTH TEXAS PANHANDLE. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM TUESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TXZ007-011-016-181000- /O.CON.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/ MOORE-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...DUMAS...VEGA...HEREFORD 857 PM CDT MON OCT 17 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * EVENT: TEMPERATURES LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING WILL LIKELY FALL INTO THE 29 TO 32 DEGREE RANGE ACROSS MUCH OF THE WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO CLEAR SKIES AND LIGHT WINDS. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM WEDNESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KB
582 WWUS74 KAMA 180752 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 252 AM CDT TUE OCT 18 2011 OKZ001-002-TXZ001-002-006-181500- /O.CON.KAMA.FR.Y.0003.111018T0800Z-111018T1500Z/ /O.CON.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 252 AM CDT TUE OCT 18 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEARING SKIES AND DECREASING WINDS WILL LEAD TO FROST DEVELOPMENT IN THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE EARLY THIS MORNING. THE FIRST FREEZE OF THE SEASON IS POSSIBLE LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. LOW TEMPERATURES TONIGHT WILL RANGE FROM 28 TO 32 DEGREES IN THESE LOCATIONS. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM EACH MORNING. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST THIS MORNING AND BELOW FREEZING CONDITIONS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ003-TXZ003>005-181500- /O.CON.KAMA.FR.Y.0003.111018T0800Z-111018T1500Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT 252 AM CDT TUE OCT 18 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEARING SKIES AND DECREASING WINDS WILL LEAD TO FROST DEVELOPMENT IN THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR THROUGH 10 AM CDT THIS MORNING. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TXZ007-011-016-181500- /O.CON.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/ MOORE-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...DUMAS...VEGA...HEREFORD 252 AM CDT TUE OCT 18 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * EVENT: THE FIRST FREEZE OF THE SEASON IS POSSIBLE LATE TONIGHT THROUGH WEDNESDAY MORNING ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. LOW TEMPERATURES TONIGHT WILL RANGE FROM 30 TO 32 DEGREES IN THESE LOCATIONS. * TIMING: THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 10 AM WEDNESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JOHNSON
138 WWUS74 KAMA 181450 AAA NPWAMA URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 950 AM CDT TUE OCT 18 2011 OKZ001-002-TXZ001-002-006-182100- /O.CAN.KAMA.FR.Y.0003.000000T0000Z-111018T1500Z/ /O.CON.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 950 AM CDT TUE OCT 18 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST ADVISORY THAT WAS IN EFFECT EARLY THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING ACROSS THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES. * EVENT: THE FIRST FREEZE OF THE SEASON IS LIKELY LATE TONIGHT THROUGH WEDNESDAY MORNING ACROSS THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES. LOW TEMPERATURES WILL RANGE FROM 28 TO 32 DEGREES IN THESE LOCATIONS. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM WEDNESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM BELOW FREEZING CONDITIONS LATE TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ003-TXZ003>005-181600- /O.CAN.KAMA.FR.Y.0003.000000T0000Z-111018T1500Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT 950 AM CDT TUE OCT 18 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST ADVISORY THAT WAS IN EFFECT EARLY THIS MORNING. TEMPERATURES HAVE INCREASED ABOVE 36 DEGREES WHICH HAS MELTED ANY FROST EARLIER THIS MORNING. ADDITIONAL FROST ADVISORIES WILL LIKELY BE NEEDED LATE TONIGHT INTO WEDNESDAY MORNING AS TEMPERATURES ARE FORECAST TO BE IN THE 33 TO 36 DEGREE RANGE. $$ TXZ007-011-016-182100- /O.CON.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/ MOORE-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...DUMAS...VEGA...HEREFORD 950 AM CDT TUE OCT 18 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES. * EVENT: THE FIRST FREEZE OF THE SEASON IS LIKELY LATE TONIGHT THROUGH WEDNESDAY MORNING ACROSS THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES. LOW TEMPERATURES WILL RANGE FROM 30 TO 32 DEGREES IN THESE LOCATIONS. * TIMING: THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 10 AM WEDNESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES LATE TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MBS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 17, 3:50 AM CDT, 4 minutes earlier.
Area forecast discussion, Oct 17, 3:50 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
350 AM CDT MON OCT 17 2011
.DISCUSSION...
UPPER LEVEL SHORT WAVE TROUGH CONTINUES TO APPROACH THE HIGH PLAINS
FROM THE GREAT BASIN REGION. AT THE SAME TIME...EXPECT THE SURFACE
LOW PRESSURE SYSTEM TO PROPAGATE EAST OUT OF THE ROCKIES BEFORE
SURGING SOUTH AND INTENSIFYING AS THE UPPER LEVEL TROUGH ARRIVES
ALONG THE LEE SIDE OF THE ROCKIES. MODELS ARE IN FAIRLY GOOD
AGREEMENT THAT THE COLD FRONT WILL PUSH SOUTH THROUGH THE REGION
BETWEEN 18 AND 00Z. THOUGH THESE STRONG EARLY SEASON COLD FRONTS TEND
TO BE FASTER THAN WHAT MODELS FORECAST...THINK THIS IS REASONABLE
CONSIDERING THE UPPER LEVEL TROUGH IS STILL WEST OF THE ROCKIES. THE
FIRST CONCERN BEHIND THE FRONT WILL BE WINDY CONDITIONS. THE NAM AND
THE GFS SHOW WIND SPEEDS...ESPECIALLY IN THE WESTERN PANHANDLES JUST
BELOW WIND ADVISORY CRITERIA...35 MPH SUSTAINED. HAVE ALSO KEPT WINDS
BELOW WIND ADVISORY FOR A FEW REASONS. FIRST...THE 700 MB HEIGHT
GRADIENT WILL BE NEARLY PERPENDICULAR TO THE SURFACE PRESSURE
GRADIENT. THIS WILL DECREASE THE CHANCES THAT THE STRONGEST MID LEVEL
WINDS WILL BE ABLE TO MIX DOWN TO THE SURFACE. SECOND...EVEN THOUGH
THERE ARE VERY IMPRESSIVE FORECAST PRESSURE RISES BEHIND THIS
FRONT...9 MB PER 6 HRS IN SOME LOCATIONS...THE LARGEST PRESSURE RISES
WILL BE SOUTH OF THE PANHANDLES.
TONIGHT...THE FOCUS TURNS TO THE POTENTIAL FOR FROST. COLDER AIR WILL
DEFINITELY ALREADY BE IN PLACE AS THE MODELS SHOW THE FRONT ALREADY
DOWN TO SOUTH TX BY 06Z. IN ADDITION...SUBSIDENCE SHOULD PROVIDE
CLEAR SKIES. THE ONLY QUESTION MARK REMAINING IS IF THE WINDS WILL
DECOUPLE. AT THIS POINT...IT LOOKS LIKE A GOOD BET...ESPECIALLY IN
THE NORTHERN HALF OF THE CWA. THEREFORE...HAVE ISSUED A FROST
ADVISORY FOR THE OK PANHANDLE AND FAR NORTHERN TX PANHANDLE.
TEMPERATURES IN THESE AREAS ARE EXPECTED TO RANGE FROM 33 TO 36 F.
TOMORROW NIGHT COULD BE ANOTHER PRIME SET UP FOR CONSIDERABLE
RADIATIONAL COOLING. THE REGION MAY EVEN SEE THE FIRST FREEZE OF THE
SEASON IN THE WESTERN OK AND NORTHWESTERN TX PANHANDLES. FOR NOW
THOUGH WILL HOLD OFF ON A FREEZE WATCH AS AM FORECASTING TEMPERATURES
NEAR OR JUST BELOW FREEZING...31 OR 32...IN THOSE AREAS.
FEW CHANGES MADE TO THE EXTENDED. THERE SHOULD BE A SLOW WARMING
TREND WITH AIR MASS MODIFICATION THROUGH THE WORK WEEK. BY
FRIDAY...MOISTURE RETURN FLOW COULD DEVELOP...THOUGH CONFIDENCE IS
LOW AND IT WOULD ONLY DEVELOP IN THE LOW LEVELS. HOWEVER...IF THIS
OCCURS...IT WOULD BE MUCH NEEDED AHEAD OF THE NEXT POSSIBLE COLD
FRONT ON SUNDAY. KEPT THE FORECAST DRY FOR NOW UNTIL THERE IS MORE
RUN TO RUN CONSISTENCY ON THE RETURN FLOW DEVELOPING AHEAD OF THE
WEEKEND.
JOHNSON
&&
.FIRE WEATHER...
WINDY CONDITIONS WILL BE POSSIBLE TODAY BEHIND A STRONG COLD FRONT
THAT WILL PUSH THROUGH THE REGION THIS AFTERNOON. HOWEVER...THIS
FRONT WILL ALSO USHER IN MUCH COOLER WEATHER...THUS FOR MOST OF THE
REGION MINIMUM RELATIVE HUMIDITIES SHOULD NOT FALL BELOW 20 PERCENT
OR OCCUR WITH THE STRONGEST WINDS. THE ONE EXCEPTION IS IN THE FAR
SOUTHWESTERN TEXAS PANHANDLE...WHERE NORTHWESTERLY WINDS OF 15 TO 25
MPH WILL BE POSSIBLE JUST AHEAD OF THE FRONT...LEADING TO ELEVATED
FIRE WEATHER CONDITIONS THROUGH LATE AFTERNOON. AFTER TODAY...COOLER
AIR IN PLACE WILL KEEP RELATIVE HUMIDITY VALUES AT OR ABOVE 20
PERCENT THROUGH AT LEAST MID WEEK.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 74 37 63 35 64 / 5 5 0 0 0
BEAVER OK 68 35 64 33 64 / 10 0 0 0 0
BOISE CITY OK 69 34 60 32 63 / 10 5 0 0 0
BORGER TX 73 40 64 38 67 / 5 0 0 0 0
BOYS RANCH TX 77 38 65 35 67 / 5 5 0 0 0
CANYON TX 78 37 65 34 66 / 5 5 0 0 0
CLARENDON TX 75 40 64 37 66 / 5 5 0 0 0
DALHART TX 76 33 63 30 64 / 5 5 0 0 0
GUYMON OK 69 34 62 34 65 / 10 0 0 0 0
HEREFORD TX 79 37 62 35 66 / 5 5 0 0 0
LIPSCOMB TX 69 36 63 32 64 / 10 0 0 0 0
PAMPA TX 70 37 60 34 63 / 5 0 0 0 0
SHAMROCK TX 74 41 64 35 66 / 5 5 0 0 0
WELLINGTON TX 77 41 66 37 69 / 5 5 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY FROM 10 PM THIS EVENING TO 10 AM CDT TUESDAY FOR
THE FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...
LIPSCOMB...OCHILTREE...SHERMAN.
OK...FROST ADVISORY FROM 10 PM THIS EVENING TO 10 AM CDT TUESDAY FOR
THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
02/16Hazardous weather outlook, Oct 16, 3:42 PM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT SUN OCT 16 2011 OKZ001>003-TXZ001>020-171100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 342 PM CDT SUN OCT 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FROST MAY DEVELOP OVER PORTIONS OF THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE MONDAY NIGHT AS LOW TEMPERATURES FALL INTO THE MID 30S. A MORE WIDESPREAD FROST WILL BE POSSIBLE ACROSS THE PANHANDLES TUESDAY NIGHT AS TEMPERATURES ARE FORECAST TO FALL INTO THE 30S OVER MOST OF THE AREA...WITH EXCEPTION OF THE SOUTHEAST TEXAS PANHANDLE. TEMPERATURES MAY REACH THE FREEZING MARK OVER THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES TUESDAY NIGHT. SOME FROST MAY AGAIN DEVELOP WEDNESDAY NIGHT OVER THE EASTERN OKLAHOMA AND NORTHEAST TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:50 PM CDT | Freeze Watch | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Sherman | 24 hr |
Nearby
Frost Advisories in Texas, 2011Frost Advisories in Oklahoma, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.